Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 254, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 7, 2014, 8:18 PM CDT for Appanoose County, Davis County, Wayne County, Iowa. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2014, 8:18 PM CDT (01:18 UTC)
- Expired
- Jul 7, 2014, 9:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Appanoose County, IA, Davis County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 128 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.3 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1607 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
765
WUUS53 KDMX 080118
SVRDMX
IAC007-051-185-080200-
/O.NEW.KDMX.SV.W.0254.140708T0118Z-140708T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
818 PM CDT MON JUL 7 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAVIS COUNTY IN SOUTHEAST IOWA...
SOUTHERN WAYNE COUNTY IN SOUTH CENTRAL IOWA...
APPANOOSE COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 900 PM CDT
* AT 818 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR RATHBUN LAKE TO 4 MILES NORTH OF MERCER...
MOVING EAST AT 70 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...BLOOMFIELD...CORYDON...RATHBUN LAKE...LAKE SUNDOWN...
SEYMOUR...MOULTON...ALLERTON...MYSTIC...CINCINNATI...LINEVILLE...
DRAKESVILLE...EXLINE...FLORIS...PROMISE CITY...UNIONVILLE...NUMA...
RATHBUN...CLIO AND PLANO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 4062 9355 4088 9310 4086 9220 4059 9244
4058 9356
TIME...MOT...LOC 0118Z 274DEG 59KT 4083 9301 4057 9355
HAIL...1.00IN
WIND...70MPH
$$
MS3 follow-up statements
926
WWUS53 KDMX 080136
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
836 PM CDT MON JUL 7 2014
IAC007-051-185-080200-
/O.CON.KDMX.SV.W.0254.000000T0000Z-140708T0200Z/
DAVIS IA-WAYNE IA-APPANOOSE IA-
836 PM CDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHWESTERN DAVIS...SOUTHEASTERN WAYNE AND APPANOOSE COUNTIES...
AT 835 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES EAST OF LAKE SUNDOWN TO 11 MILES NORTHWEST OF
UNIONVILLE...MOVING EAST AT 70 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...BLOOMFIELD...SEYMOUR...MOULTON...MYSTIC...CINCINNATI...
EXLINE...NUMA...RATHBUN...PLANO...UDELL...BLOOMFIELD MUNICIPAL
AIRPORT...CENTERVILLE MUNICIPAL AIRPORT AND SHARON BLUFFS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 4068 9320 4083 9289 4075 9230 4059 9244
4059 9345
TIME...MOT...LOC 0135Z 274DEG 59KT 4081 9266 4055 9320
HAIL...0.75IN
WIND...60MPH
$$
MS600
WWUS53 KDMX 080149
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
849 PM CDT MON JUL 7 2014
IAC007-051-185-080200-
/O.CON.KDMX.SV.W.0254.000000T0000Z-140708T0200Z/
DAVIS IA-WAYNE IA-APPANOOSE IA-
849 PM CDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHWESTERN DAVIS...SOUTHEASTERN WAYNE AND SOUTHERN APPANOOSE
COUNTIES...
AT 849 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHEAST OF BLOOMFIELD TO 6 MILES NORTHEAST
OF UNIONVILLE...MOVING EAST AT 70 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...MOULTON...CINCINNATI...EXLINE...CENTERVILLE MUNICIPAL
AIRPORT AND SHARON BLUFFS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 4067 9299 4077 9275 4070 9234 4059 9244
4059 9324
TIME...MOT...LOC 0149Z 274DEG 59KT 4079 9237 4053 9291
HAIL...0.75IN
WIND...60MPH
$$
MS380
WWUS53 KDMX 080157
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
857 PM CDT MON JUL 7 2014
IAC007-051-185-080207-
/O.EXP.KDMX.SV.W.0254.000000T0000Z-140708T0200Z/
DAVIS IA-WAYNE IA-APPANOOSE IA-
857 PM CDT MON JUL 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DAVIS...
SOUTHEASTERN WAYNE AND SOUTHERN APPANOOSE COUNTIES WILL EXPIRE AT 900
PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4067 9299 4077 9275 4070 9234 4059 9244
4059 9324
TIME...MOT...LOC 0155Z 274DEG 59KT 4079 9237 4053 9291
$$
MSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:19 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 7, 6:19 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 619 PM CDT MON JUL 7 2014 .SHORT TERM /TONIGHT/... ISSUED AT 323 PM CDT MON JUL 7 2014 MAIN CONCERNS WILL BE SVR CHANCES AND HEAVY RAINFALL POTENTIAL TONIGHT. RATHER COMPLICATED MESOSCALE SITUATION AGAIN TODAY WITH MAIN COOL FRONT OVER SOUTH CENTRAL MN. OLD CONVECTION OVER NORTHEAST NEBRASKA HAS LEFT AN OUTFLOW BOUNDARY OVER SOUTHERN NEBRASKA WHICH IS BEGINNING TO LINE UP WITH YESTERDAYS PRESSURE TROUGH/OLD COOL FRONT THAT MOVED ACROSS THE REGION SUNDAY EVENING. LEFTOVER CONVECTION IN NORTHEAST NEBRASKA HAS WEAKENED SOMEWHAT AS IT HEADS TO THE EAST FOR NOW. MUCH OF THE AREA TODAY IS SEEING AMPLE SUNSHINE AND ALREADY SBCAPE OVER WESTERN SECTIONS HAS RISEN TO 3000 J/KG AT 19Z. CURRENTLY BULK SHEAR IS 35 TO 55KTS OVER WEST IOWA WITH 50 TO 60KTS ACROSS NEBRASKA AND SOUTH DAKOTA. WATER VAPOR IMAGERY HAS IMPRESSIVE SPEED MAX MOVING INTO NORTH CENTRAL SOUTH DAKOTA. THE INCREASE IN THE WINDS ALOFT AND ASSOCIATED MID LEVEL SHORTWAVE WILL ARRIVE MID EVENING AND CONTINUE TO IMPACT THE AREA THROUGH 12Z. ONE AREA OF STRONG FORCING WILL BE FOCUSED OVER THE SOUTHERN HALF OF THE FORECAST AREA THIS EVENING FROM 00-01Z THROUGH 08Z. ANOTHER AREA OF FORCING WILL BE CLOSER TO THE BOUNDARY OVER SOUTHERN MN THIS EVENING. THERE MAY BE A SMALL CORRIDOR IN CENTRAL IOWA WHERE SLIGHTLY LESS CONVECTION OCCURS...BUT OVERALL MOST OF AREA WILL SEE THUNDER THOUGH AT LEAST 06Z. AS THE OLD CONVECTION IN NEBRASKA GETS CLOSER TO THE BETTER INSTABILITY AXIS OVER WESTERN IOWA AND SOUTHEAST NEBRASKA YET LATE THIS AFTERNOON...CONVECTION SHOULD INTENSIFY AND BEGIN TO MOVE EAST SOUTHEAST THIS EVENING. CURRENT OUTLOOK FOR MORE WIND...HAIL ACROSS THE SOUTH...AND SMALLER POTENTIAL FOR TORNADOES OVER THE REGION LOOKS ON TRACK. EMPHASIS FOR NEBRASKA/SOUTHERN IOWA CONVECTION TO DRIFT INTO MISSOURI ALSO LOOKS ON TRACK. MODELS CONTINUE TO SHOW AXIS OF HEAVY RAINFALL BRUSHING SOUTHERN IOWA OVERNIGHT WITH MORE OF THE FOCUS IN MISSOURI. WILL LEAVE FFA OUTLINE AS IS...GIVEN THE CURRENT TRENDS AND SOME UNCERTAINTIES. MOST OF THE AREA WILL SEE CLEARING BETWEEN 06-09Z AS THE FRONT IS FORCED SOUTHEAST BY THE STRONG UPPER LEVEL SHORTWAVE THIS EVENING. .LONG TERM /TUESDAY THROUGH MONDAY/... ISSUED AT 323 PM CDT MON JUL 7 2014 BROAD CYCLONIC UPPER FLOW IS EXPECTED FROM TUESDAY INTO WEDNESDAY AS SURFACE RIDGING PASSES THROUGH THE REGION. LIKELY SEE EXTENSIVE CU FIELD DEVELOP WITH DAYTIME HEATING ON BOTH DAYS AND MAY ACTUALLY SEE SOME ISOLATED SHOWER IN THE AFTERNOON. OTHERWISE...QUIET WEATHER WITH BELOW NORMAL TEMPERATURES IS FORECAST DURING THIS TIME AS A CANADIAN AIRMASS MOVES ACROSS THE STATE. WARM ADVECTION WILL BEGIN ON THURSDAY WITH INCREASING THETA-E ADVECTION THURSDAY NIGHT INTO FRIDAY. AS INSTABILITY INCREASES ALONG WITH FORCING...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND OVERSPREAD THE FORECAST AREA ON THURSDAY NIGHT INTO FRIDAY. HEAVY RAIN WILL BE THE MAIN THREAT WITH THIS SYSTEM ALTHOUGH SOME ISOLD SEVERE WEATHER WILL REMAIN POSSIBLE. THE EURO CONTINUES ITS TREND OF PUSHING A SURFACE FRONT THROUGH THE STATE ON FRIDAY WITH FAIRLY TRANQUIL WEATHER INTO NEXT WEEKEND. GFS IS MUCH MORE BULLISH ON PRECIPITATION AS THE SURFACE FRONT LINGERS NEAR THE STATE WITH ONGOING CHANCES OF STORMS THROUGH THE WEEKEND. HAVE CONTINUED TO MENTION SOME THREAT OF STORMS FOR NEXT WEEKEND BUT FEEL IT SHOULD BE DRY MOST OF THE TIME PER EURO SOLUTION. && .AVIATION...08/00Z ISSUED AT 612 PM CDT MON JUL 7 2014 AREAS OF TSRA EXPECTED ACROSS SITES THROUGH THE OVERNIGHT...ESPECIALLY AFFECTING NORTHERN SITES KFOD/KMCW/KALO...AND SOUTHERN SITE KOTM. WITHIN TSRA WILL SEE MVFR OR LOWER VISIBILITIES AND CEILINGS. MAY SEE BR/FG AT SITES NEAR 12Z...THOUGH FEEL WINDS WILL REMAIN HIGH ENOUGH TO LIMIT DEVELOPMENT AND HAVE NOT INCLUDED MENTION ATTM. BEHIND SYSTEM WINDS WILL SHIFT TO THE NORTH AND WILL BECOME GUSTY IN THE AFTERNOON TUESDAY...WITH VFR CONDITIONS EXPECTED. && .HYDROLOGY... ISSUED AT 323 PM CDT MON JUL 7 2014 POTENTIAL FOR HEAVY RAINFALL WILL CONTINUE OVER THE SOUTHERN COUNTIES THIS EVENING...THOUGH THE BEST FORCING MAY DEVELOP SLIGHTLY MORE SOUTH AS CONVECTION FIRES OVER SOUTHERN NEBRASKA AND THEN DRIFTS TO THE EAST SOUTHEAST WITH TIME THIS EVENING. OVERALL STILL LOOKING AT PRECIPITABLE WATER VALUES OF 1.5 INCHES OVER THE REGION THIS EVENING...WITH WARM CLOUD DEPTHS AGAIN SUPPORTING EFFICIENT RAINFALL RATES OVER THE AREA. WILL MAINTAIN THE WATCH ACROSS THE SOUTHERN COUNTIES THROUGH THE OVERNIGHT HOURS. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ADAIR-ADAMS- APPANOOSE-CASS-CLARKE-DAVIS-DECATUR-LUCAS-RINGGOLD-TAYLOR-UNION- WAYNE. && SHORT TERM...REV LONG TERM...COGIL AVIATION...AWB HYDROLOGY...REV
Hazardous weather outlook, Jul 7, 4:36 AM CDT, 15 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 436 AM CDT MON JUL 7 2014 IAZ004>007-015>017-023>028-033>039-044>050-057>062-072>075-085- 086-081100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-MADISON-WARREN-MARION-MAHASKA-MONROE-WAPELLO- 436 AM CDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE FORECAST FROM THIS AFTERNOON THROUGH TONIGHT. SEVERE WEATHER IS POSSIBLE WITH LARGE HAIL AND STRONG WINDS THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL MAY ALSO RESULT IN FLOODING IN SOME AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY FROM LATE THURSDAY INTO FRIDAY...WITH THUNDERSTORM CHANCES THEN LINGERING INTO NEXT WEEKEND. THE POTENTIAL FOR SEVERE WEATHER REMAINS UNCLEAR AT THIS RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. IAZ070-071-081>084-092>097-081100- CASS-ADAIR-ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 436 AM CDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE FORECAST FROM LATE TODAY THROUGH TONIGHT. SEVERE WEATHER IS POSSIBLE WITH LARGE HAIL AND STRONG WINDS THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL IS ALSO EXPECTED WITH A POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY FROM LATE THURSDAY INTO FRIDAY...WITH THUNDERSTORM CHANCES THEN LINGERING INTO NEXT WEEKEND. THE POTENTIAL FOR SEVERE WEATHER REMAINS UNCLEAR AT THIS RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. LEE
In the hours before
Special weather statement, Jul 7, 5:24 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
524 PM CDT MON JUL 7 2014
IAZ070-081-082-072300-
CASS IA-UNION IA-ADAMS IA-
524 PM CDT MON JUL 7 2014
...THUNDERSTORMS DEVELOPING WITH HEAVY RAIN AND HAIL...
AT 524 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF LAKE ICARIA...OR 10 MILES NORTHWEST OF CORNING...MOVING
EAST AT 50 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CORNING...LENOX...LAKE ICARIA...PRESCOTT...CROMWELL...KENT...
CARBON...LAKE ICARIA STATE PARK AND CORNING MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4100 9493 4116 9493 4116 9496 4120 9495
4118 9470 4116 9470 4116 9442 4090 9445
4090 9455
TIME...MOT...LOC 2224Z 284DEG 42KT 4110 9489
MSSpecial weather statement, Jul 7, 6:27 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
627 PM CDT MON JUL 7 2014
IAZ070-081-092-080015-
TAYLOR IA-CASS IA-ADAMS IA-
627 PM CDT MON JUL 7 2014
...LINE OF THUNDERSTORMS WITH HEAVY RAIN AND HAIL...
AT 627 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GRISWOLD TO 4 MILES
SOUTHWEST OF STANTON...AND MOVING SOUTHEAST AT 60 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CORNING...BEDFORD...LENOX...GRISWOLD...LAKE ICARIA...LEWIS...NEW
MARKET...PRESCOTT...GRAVITY...NODAWAY...SHARPSBURG...CONWAY...
CARBON...LAKE OF THREE FIRES STATE PARK...LAKE ICARIA STATE PARK...
GRISWOLD PARK...CORNING MUNICIPAL AIRPORT...BEDFORD MUNICIPAL AIRPORT
AND COLD SPRINGS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4058 9467 4073 9493 4116 9493 4116 9516
4134 9513 4121 9470 4116 9470 4116 9455
4113 9447 4057 9462
TIME...MOT...LOC 2327Z 303DEG 53KT 4125 9508 4092 9515
MSLocal storm report, Jul 7, 8:04 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
804 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM TSTM WND GST 2 ENE LAMONI 40.63N 93.90W
07/07/2014 M63 MPH DECATUR IA ASOS
LAMONI ASOS MEASURED PEAK WIND GUST OF 55 KTS
&&
KKLocal storm report, Jul 7, 8:07 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
807 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND GST 2 ENE LAMONI 40.63N 93.90W
07/07/2014 M74 MPH DECATUR IA ASOS
LAMONI ASOS MEASURED PEAK WIND GUST OF 64 KTS
&&
KKThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:14 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 30 min |
| Jul 7, 7:21 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Ringgold, Taylor, Union | 39 min |
| Jul 7, 7:34 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 26 min |
| Jul 7, 7:51 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Ringgold, Wayne | 39 min |
| Jul 7, 8:13 PM CDT | Flash Flood Warning | DMX | Ringgold, Taylor | 6 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.